Alert archive / Wisconsin / Gale Warnings in 2020
Gale Warning 23, NWS Milwaukee, WI
NWS Milwaukee, WI issued this gale warning at May 9, 2020, 8:56 PM CDT. It took effect at May 10, 2020, 1:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 9, 2020, 8:56 PM CDT (01:56 UTC)
- In effect from
- May 10, 2020, 1:00 PM CDT
- Expired
- May 10, 2020, 8:55 PM CDT
- In force
- 8 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
770 WHUS73 KMKX 100156 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 856 PM CDT Sat May 9 2020 LMZ080-671-673-675-777-779-872-874-876-878-101000- /O.UPG.KMKX.GL.A.0022.200510T1800Z-200511T0200Z/ /O.NEW.KMKX.GL.W.0023.200510T1800Z-200511T0200Z/ Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 856 PM CDT Sat May 9 2020 ...GALE WARNING IN EFFECT FROM 1 PM TO 9 PM CDT SUNDAY... * WHAT...North gales up to 40 knots, and waves 4 to 6 feet building to 7 to 10 feet expected. * WHERE...Southern Third of the Open Waters of Lake Michigan, south of a line from Port Washington WI to Whitehall MI. * WHEN...From 1 PM to 9 PM CDT Sunday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ643-101000- /O.EXT.KMKX.SC.Y.0051.200510T1200Z-200511T0400Z/ Sheboygan to Port Washington WI- 856 PM CDT Sat May 9 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 AM TO 11 PM CDT SUNDAY... * WHAT...North winds increasing to 15 to 25 knots, with gusts up to 30 knots on Sunday. Waves 3 to 4 feet, building to 4 to 6 feet Sunday afternoon and early evening. * WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL. * WHEN...From 7 AM to 11 PM CDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ644>646-101000- /O.EXT.KMKX.SC.Y.0051.200510T1200Z-200511T1000Z/ Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 856 PM CDT Sat May 9 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 AM SUNDAY TO 5 AM CDT MONDAY... * WHAT...North winds increasing to 15 to 25 knots, with gusts up to 30 knots on Sunday. Waves building to 4 to 7 feet Sunday afternoon and evening. * WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL. * WHEN...From 7 AM Sunday to 5 AM CDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Wood
4 follow-up statements
442 WHUS73 KMKX 100753 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 253 AM CDT Sun May 10 2020 LMZ644>646-101600- /O.EXT.KMKX.SC.Y.0051.200510T1200Z-200510T1800Z/ /O.EXA.KMKX.GL.W.0023.200510T1800Z-200511T0200Z/ Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 253 AM CDT Sun May 10 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO 1 PM CDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING... * WHAT...For the Gale Warning, north winds 20 to 25 kt with gusts up to 35 kt and waves 4 to 7 feet expected. For the Small Craft Advisory, northwest winds 15 to 25 kt with gusts up to 30 kt and waves 3 to 5 feet expected. * WHERE...Nearshore Waters from Port Washington to North Point Lighthouse, Nearshore Waters from North Point Lighthouse to Wind Point, and Nearshore Waters from Wind Point to Winthrop Harbor IL. * WHEN...For the Gale Warning, from 1 PM this afternoon to 9 PM CDT this evening. For the Small Craft Advisory, from 7 AM this morning to 1 PM CDT this afternoon. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ080-671-673-675-777-779-872-874-876-878-101600- /O.CON.KMKX.GL.W.0023.200510T1800Z-200511T0200Z/ Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 253 AM CDT Sun May 10 2020 ...GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING... * WHAT...North winds 20 to 25 kt with gusts up to 40 kt and waves 6 to 9 feet expected. * WHERE...Southern Third of the Open Waters of Lake Michigan, Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake, and Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake. * WHEN...From 1 PM this afternoon to 9 PM CDT this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ643-101600- /O.CON.KMKX.SC.Y.0051.200510T1200Z-200511T0400Z/ Sheboygan to Port Washington WI- 253 AM CDT Sun May 10 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 11 PM CDT THIS EVENING... * WHAT...North winds 15 to 20 kt with gusts up to 30 kt and waves 3 to 5 feet expected. * WHERE...Nearshore Waters from Sheboygan to Port Washington. * WHEN...From 7 AM this morning to 11 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ MRC
608 WHUS73 KMKX 101405 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 905 AM CDT Sun May 10 2020 LMZ644>646-102215- /O.CON.KMKX.SC.Y.0051.000000T0000Z-200510T1800Z/ /O.CON.KMKX.GL.W.0023.200510T1800Z-200511T0200Z/ Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 905 AM CDT Sun May 10 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING... * WHAT...For the Gale Warning, north winds 20 to 25 kt with gusts up to 35 kt and waves 4 to 7 feet expected. For the Small Craft Advisory, north to northwest winds 15 to 25 kt with gusts up to 30 kt and waves 3 to 5 feet expected. * WHERE...Nearshore Waters from Port Washington to North Point Lighthouse, Nearshore Waters from North Point Lighthouse to Wind Point, and Nearshore Waters from Wind Point to Winthrop Harbor IL. * WHEN...For the Gale Warning, from 1 PM this afternoon to 9 PM CDT this evening. For the Small Craft Advisory, from 7 AM this morning to 1 PM CDT this afternoon. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ080-671-673-675-777-779-872-874-876-878-102215- /O.CON.KMKX.GL.W.0023.200510T1800Z-200511T0200Z/ Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 905 AM CDT Sun May 10 2020 ...GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING... * WHAT...North winds 20 to 25 kt with gusts up to 35 kt and waves 6 to 9 feet expected. * WHERE...Southern Third of the Open Waters of Lake Michigan, Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake, and Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake. * WHEN...From 1 PM this afternoon to 9 PM CDT this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ643-102215- /O.EXT.KMKX.SC.Y.0051.000000T0000Z-200511T0200Z/ Sheboygan to Port Washington WI- 905 AM CDT Sun May 10 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...North winds 15 to 20 kt with gusts up to 30 kt and waves 3 to 5 feet expected. * WHERE...Nearshore Waters from Sheboygan to Port Washington. * WHEN...Until 9 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
528 WHUS73 KMKX 101955 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 255 PM CDT Sun May 10 2020 LMZ080-671-673-675-777-779-872-874-876-878-110200- /O.CON.KMKX.GL.W.0023.000000T0000Z-200511T0200Z/ Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 255 PM CDT Sun May 10 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...North winds to 25 kt with gusts up to 35 kt and waves 6 to 9 feet, occasionally to 12 feet expected. * WHERE...Southern Third of the Open Waters of Lake Michigan, Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake, and Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake. * WHEN...From 1 PM this afternoon to 9 PM CDT this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ644>646-110200- /O.CON.KMKX.GL.W.0023.000000T0000Z-200511T0200Z/ Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 255 PM CDT Sun May 10 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...For the Gale Warning, north winds to 25 kt with gusts up to 35 kt and waves 4 to 7 feet expected. * WHERE...Nearshore Waters from Port Washington to North Point Lighthouse, Nearshore Waters from North Point Lighthouse to Wind Point, and Nearshore Waters from Wind Point to Winthrop Harbor IL. * WHEN...For the Gale Warning, from 1 PM this afternoon to 9 PM CDT this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ643-110200- /O.CON.KMKX.SC.Y.0051.000000T0000Z-200511T0200Z/ Sheboygan to Port Washington WI- 255 PM CDT Sun May 10 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...North winds 15 to 20 kt with gusts up to 30 kt and waves 3 to 5 feet expected. * WHERE...Nearshore Waters from Sheboygan to Port Washington. * WHEN...Until 9 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
840 WHUS73 KMKX 110155 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 855 PM CDT Sun May 10 2020 LMZ645-646-110900- /O.CAN.KMKX.GL.W.0023.000000T0000Z-200511T0200Z/ /O.NEW.KMKX.SC.Y.0052.200511T0155Z-200511T0900Z/ North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 855 PM CDT Sun May 10 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM CDT MONDAY... ...GALE WARNING IS CANCELLED... * WHAT...Waves 3 to 5 feet. * WHERE...Nearshore Waters from North Point Lighthouse to Winthrop Harbor IL. * WHEN...Until 4 AM CDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ080-644-671-673-675-777-779-872-874-876-878-110300- /O.CAN.KMKX.GL.W.0023.000000T0000Z-200511T0200Z/ Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.-Port Washington to North Point Light WI- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 855 PM CDT Sun May 10 2020 ...GALE WARNING IS CANCELLED... North winds have decreased mainly to 30 knots or less across the southern one third of the open waters of Lake Michigan. These winds will continue to gradually decrease overnight. Thus, the Gale Warning has been cancelled. $$ LMZ643-110300- /O.CAN.KMKX.SC.Y.0051.000000T0000Z-200511T0200Z/ Sheboygan to Port Washington WI- 855 PM CDT Sun May 10 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... North winds of 10 to 20 knots with waves of 3 to 4 feet are expected late this evening, gradually weakening overnight into Monday morning. Thus, the Small Craft Advisory has been cancelled. $$ Wood
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at May 9, 6:32 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, May 9, 6:32 PM CDT, 2 hours 24 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Milwaukee/Sullivan WI
632 PM CDT Sat May 9 2020
.UPDATE...
Forecast soundings show some potential for all snow showers for a
three to four hour window Sunday morning, as the main
precipitation shifts southeast across the area. This may lead to a
little more slushy accumulations on grassy areas, perhaps a few
tenths of an inch or so. Roads should continue to remain wet. May
adjust the forecast to include more rain/snow shower mix in the
southern parts of the area Sunday morning, and to have more snow
showers in the north.
&&
.AVIATION(00Z TAFS)...
Middle level clouds will spread east across the area this evening.
Mainly VFR conditions are expected tonight, until the main area of
precipitation moves southeast into the area toward Sunday morning. A
period of low level wind shear should occur later tonight, with
southwest winds around 40 knots at the 2000 foot level. Winds
should remain light at the surface tonight.
The main period of precipitation, along with MVFR/IFR ceilings and
visibility values, should push southeast through the area Sunday
morning, lingering into the afternoon. There should be a period of
rain/snow shower mix, with perhaps all snow showers for a few
hours, Sunday morning in northern parts of the area. This may
shift to the southeast into the early afternoon. Any slushy snow
accumulations should be up to a few tenths of an inch, and in
grassy areas. Runways should remain wet.
Gusty north winds are expected by midday Sunday, lingering Sunday
afternoon. Gusts to 30 knots are possible near the lake.
&&
.PREV DISCUSSION... (Issued 310 PM CDT Sat May 9 2020)
SHORT TERM...
Tonight through Monday...Forecast Confidence: Medium.
A strong low pressure system will be moving through Minnesota and
Wisconsin tonight and Sunday. As the low approaches tonight there
is a band of warm air advection precipitation that should skirt
just to the north of our area this evening. The track of the low
pressure system takes it right across southern Wisconsin, with
most of the rain beginning early Sunday morning. The rain will
taper off from northwest to southeast during the afternoon on
Sunday. With most of the precipitation occuring behind the low
pressure system as it moves through, there will be a period
tonight into early morning Sunday that some light snowfall could
develop. There are no accumulations of snowfall expected and any
snowfall or mixed precipitation would be short lived.
There is a secondary shortwave that will quickly move in behind
the low pressure system Saturday evening that could support some
lingering light rain showers across southern Wisconsin. The
lingering rain showers should come to an end late Sunday evening.
Another cold night is expected Sunday night into Monday morning
with lows right around freezing. At this time frost formation
should be limited by the breezy northwest winds, but additional
cold related impacts to vegetation could be possible. Then the
warming trend will begin Monday with mostly clear skies.
LONG TERM...
MONDAY NIGHT AND TUESDAY...Forecast Confidence: Medium to High.
A quiet period is expected as the mid-upper level steering winds
gradually back and become more zonal ahead of long-wave troffing
developing from southwest Canada into the eastern Pacific.
Amplifying ridging ahead of this feature over the north central
CONUS will result in a period of quiet, pleasant conditions with the
gradual warmup continuing on Tuesday. 925H temps will warm to
around 5-6C which should be good for mid to upper 50s, but turning
cooler by the lake during the day.
Tuesday Night through Thursday Night...Forecast Confidence:
Medium.
An upper level ridge will push into the region Tuesday night into
Wednesday but will bring some potential for rain Wednesday.
Models are suggesting a weak shortwave within the large-scale
ridge could push through. This would be associated with plenty of
moisture throughout the column as well as WAA in the low and mid
levels. There is still uncertainty on the timing of any
precipitation Wednesday, but models generally suggest that the
best chance for precipitation will be Wednesday evening.
Though temperatures will remain cooler Wednesday, Thursday will
start the warming trend with temperatures expected to be near
normal. In addition to the warming trend, Thursday may feature
another system pushing through. This period looks likely to have
plenty of support with a shortwave in the upper levels, some WAA
in the low to mid levels and some influence from a boundary.
However, there is still some uncertainty with timing and track but
the Euro has moved in line with the GFS with respect to the track
of this system. This system may also have some potential for some
thunderstorms given some instability shown in models but there
remains uncertainty here as well.
Friday Through Saturday...Forecast Confidence: Medium.
Into Friday we will likely see more quiet conditions with precipitation
looking fairly unlikely with the passing of the system Thursday
regardless of track. Saturday will likely become more uncertain
with potential for precipitation and even a chance for
thunderstorms, but there is a bit of disagreement in the models at
this point. &&
AVIATION(18Z TAFS)...
VFR Conditions will continue today with steady westerly winds.
There will be increasing high clouds late this afternoon due to
an approaching low pressure. MVFR ceilings are expected during a
period of rain showers early Sunday morning through at least mid
morning. IFR conditions and a few snowflakes are possible.
Ceilings should rise to VFR as rain becomes lighter for the
afternoon Sunday, but there is some uncertainty.
MARINE...
The offshore gustiness over the near shore waters will diminish
rapidly early this evening with the loss of the low level mixing
over the shore areas. Upstream low pressure over southern MN will
track east-southeast and cross central Lake Michigan late tonight
into early Sunday. This will result in a chaotic wind direction
and speed scenario across the lake. As the low moves off across
lower Michigan on Sunday, a period of strong, gusty north winds is
expected in its wake. Gusts of 35 to 40 kts will be possible
across the southern Open Waters into early Sunday evening. Hence a
Gale Watch is being posted. The strongest winds are expected to
remain farther offshore so wl post a Small Craft Advisory for the
nearshore waters beginning at 12Z Sunday morning. Waves will
increase to 4 to 8 feet for a time.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Gale Watch from Sunday afternoon through Sunday evening for
LMZ080-671-673-675-777-779-872-874-876-878.
Small Craft Advisory from 7 AM to 6 PM CDT Sunday for LMZ643>646.
&&
Update...Wood
Tonight/Sunday and Aviation/Marine...Patterson
Sunday Night through Saturday...MBKHazardous weather outlook, May 9, 3:48 PM CDT, 5 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 348 PM CDT Sat May 9 2020 WIZ046-047-051-052-056>060-062>072-102100- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 348 PM CDT Sat May 9 2020 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight A combination of very low humidity and breezy west winds will result in elevated to near critical fire weather conditions through this evening. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Frost is possible early Monday and Tuesday mornings. There is a chance for thunderstorms Wednesday night through Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-102100- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 348 PM CDT Sat May 9 2020 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight Gusty west winds will approach Small Craft Advisory levels this afternoon, with a few gusts to 25 knots. Small Craft should exercise caution. .DAYS TWO THROUGH SEVEN...Sunday through Saturday A Small Craft Advisory is in effect for Sunday morning through Sunday evening due to elevated winds and waves. A few gale force gusts are possible late Sunday afternoon. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-102100- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 348 PM CDT Sat May 9 2020 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Saturday A Gale Watch is in effect for Sunday afternoon through Sunday evening for the southern third of the lake due to the expected elevated winds. www.weather.gov/mkx
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 3:32 PM CDT | Frost Advisory | MKX | Columbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 10 more | 16 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.